Communications in Analysis and Geometry

Volume 22 (2014)

Number 4

A Willmore-Helfrich $L^2$-flow of curves with natural boundary conditions

Pages: 617 – 669



Anna Dall’Acqua (Universität Ulm, Germany)

Paola Pozzi (Universität Duisburg-Essen, Duisburg, Germany)


We consider regular open curves in $\mathbb{R}^n$ with fixed boundary points and moving according to the $L^2$-gradient flow for a generalization of the Helfrich functional. Natural boundary conditions are imposed along the evolution. More precisely, at the boundary the curvature vector is equal to the normal projection of a fixed given vector. A long-time existence result together with subconvergence to critical points is proven.

Full Text (PDF format)